Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 97, NWS Raleigh, NC

July 17, 2013Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 17, 2013, 8:06 AM EDT for Sampson County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2013, 8:06 AM EDT (12:06 UTC)
Expired
Jul 17, 2013, 8:30 AM EDT
In force
24 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Sampson County, NC

The radar

The Wilmington radar (KLTX), 76 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 0.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2013-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2013-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WUUS52 KRAH 171206
SVRRAH
NCC163-171230-
/O.NEW.KRAH.SV.W.0097.130717T1206Z-130717T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
806 AM EDT WED JUL 17 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 830 AM EDT

* AT 804 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER IVANHOE...OR 14 MILES WEST OF WALLACE...
  MOVING SOUTHWEST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS
  OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  IVANHOE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3457 7827 3461 7832 3467 7833 3476 7842
      3479 7818 3474 7819 3471 7813 3468 7814
      3468 7815 3456 7824 3455 7826
TIME...MOT...LOC 1207Z 029DEG 12KT 3466 7824

$$

BLAES
2 follow-up statements
363 
WWUS52 KRAH 171221
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 AM EDT WED JUL 17 2013

NCC163-171230-
/O.CON.KRAH.SV.W.0097.000000T0000Z-130717T1230Z/
SAMPSON NC-
821 AM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...

AT 820 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
IVANHOE...OR 19 MILES SOUTHWEST OF WALLACE...MOVING SOUTH AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR 
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3457 7827 3461 7832 3467 7833 3476 7842
      3479 7818 3474 7819 3471 7813 3468 7814
      3468 7815 3456 7824 3455 7826
TIME...MOT...LOC 1221Z 001DEG 19KT 3457 7826

$$

BLAES
064 
WWUS52 KRAH 171231
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
831 AM EDT WED JUL 17 2013

NCC163-171241-
/O.EXP.KRAH.SV.W.0097.000000T0000Z-130717T1230Z/
SAMPSON NC-
831 AM EDT WED JUL 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY
EXPIRED AT 830 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

LAT...LON 3457 7827 3461 7832 3467 7833 3476 7842
      3479 7818 3474 7819 3471 7813 3468 7814
      3468 7815 3456 7824 3455 7826
TIME...MOT...LOC 1221Z 001DEG 19KT 3457 7826

$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:12 AM EDT, 54 minutes earlier.

Area forecast discussion, Jul 17, 7:12 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
712 AM EDT WED JUL 17 2013

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL LINGER OVER CENTRAL NORTH CAROLINA
THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 255 AM WEDNESDAY...

FOR TODAY/TONIGHT: WE SHOULD SEE ISOLATED TO SCATTERED CONVECTION
TODAY... WITH THE BEST COVERAGE OVER THE WRN AND FAR SRN CWA. MID
LEVEL RIDGING CONTINUES TO COVER A GOOD PORTION OF THE CENTRAL/ERN
CONUS... CENTERED OVER IN AND EXTENDING FROM THE CENTRAL PLAINS
THROUGH THE MIDATLANTIC REGION. THE CENTER OF THIS RIDGE WILL SHIFT
SLOWLY WESTWARD OVER IL THROUGH TONIGHT WHILE WEAKENING SLIGHTLY. A
45 KT EASTERLY UPPER JETLET LOCATED JUST OFF THE CAROLINA COAST
EARLY THIS MORNING IS EXPECTED TO SHIFT WESTWARD TODAY... WITH THE
CORRESPONDING UPPER DIVERGENCE IN ITS EXIT REGION ALSO SHIFTING WEST
INTO THE WRN CAROLINAS... HELPING TO SUPPORT BETTER COVERAGE FROM
THE WRN PIEDMONT THROUGH THE MOUNTAINS. A SLIGHT SPEED MAX IS ALSO
EVIDENT AT 500 MB... CONTRIBUTING TO A SLIGHT INCREASE IN DEEP LAYER
SHEAR THIS AFTERNOON TO NEAR 20 KTS... STILL QUITE MARGINAL BUT
ENOUGH TO FACILITATE STORM ORGANIZATION. WINDS WILL REMAIN WEAK
THROUGH THE LOW LEVELS... WITH THE SURFACE TROUGH NOW STRETCHING WSW
TO ENE THROUGH NC TO A WEAK LOW OFF THE NRN OUTER BANKS EXPECTED TO
SLIDE SOUTHWARD TO THE NC/SC STATE LINE THIS MORNING... WHERE IT
WILL SETTLE AND WEAKEN THROUGH TODAY. WITH A POOL OF COOLER MID
LEVEL TEMPS (-8C) OVER THE SOUTHEAST STATES INCLUDING WRN/SRN NC AND
WARM/HUMID SURFACE AIR... EXPECT STRONG INSTABILITY TO DEVELOP BY
AFTERNOON... ALTHOUGH THE PRECISE MAGNITUDE DIFFERS GREATLY AMONG
THE MODELS (PEAK MUCAPE FROM 2500-3500 J/KG IN DIFFERENT SPOTS)...
LIKELY A FUNCTION OF SUBTLE DIFFERENCES IN LOW LEVEL MOISTURE. IN
ANY CASE... THE POTENTIAL INSTABILITY COMBINED WITH MINOR DYNAMIC
FORCING FOR ASCENT AT JET LEVEL SHOULD SUPPORT STORM DEVELOPMENT
TODAY... SCATTERED ACROSS THE WEST AND FAR SOUTH WITH LOWER COVERAGE
IN THE NORTHEAST WHERE WATER VAPOR IMAGERY SUGGESTS SLIGHTLY DRIER
AIR WILL PUSH IN FROM THE NORTHEAST... AND WHERE MID LEVEL TEMPS
WILL BE A TAD WARMER. A FEW STRONG STORMS ARE POSSIBLE... ALTHOUGH
THE WEAK SHEAR SHOULD LIMIT THE NUMBER OF VIGOROUS UPDRAFTS. WITH
THE LOSS OF WHAT LITTLE LARGE SCALE LIFT EXISTS AS WELL AS
HEATING... CONVECTION SHOULD DISSIPATE SOON AFTER SUNSET.
THICKNESSES ROSE AROUND 10 M FROM SUNDAY TO MONDAY... AND THIS LED
TO HIGHS IN THE MID 90S ACROSS THE AREA YESTERDAY. THICKNESSES ARE
EXPECTED TO LEVEL OFF TODAY... BUT VALUES AT LEAST 10 M ABOVE NORMAL
STILL SUPPORTS ABOVE-NORMAL HIGHS OF 91-96. LOWS NEAR PERSISTENCE...
70-75 UNDER FAIR SKIES.

FOR THURSDAY/THURSDAY NIGHT: THE MID LEVEL RIDGE TO OUR NORTHWEST
WEAKENS FURTHER THROUGH THURSDAY NIGHT... AS A WEAKNESS IN THE
HEIGHT FIELD ALOFT DEVELOPS BETWEE THE SHORTWAVE TROUGH OVER THE
UPPER MIDWEST AND LOW PRESSURE OVER THE GULF. THIS LEAVES NC UNDER
SUBTLE RIDGING NOSING IN FROM THE ATLANTIC... WHILE AT THE
SURFACE... WEAK TROUGHING CONTINUES TO EXTEND THROUGH THE NC
PIEDMONT. THIS VERY WEAK FLOW THROUGH THE COLUMN WILL NOT SUPPORT
ORGANIZED CONVECTION WITH A LONG LIFETIME... PARTICULARLY WITH
SOMEWHAT DRY MID LEVEL AIR. BUT WITH PRECIP WATER STAYING SLIGHTLY
ABOVE NORMAL (1.7-1.9 INCHES) AND STRONG INSTABILITY ONCE AGAIN
ANTICIPATED (GFS AND NAM MUCAPE EXCEEDING 3000 J/KG)... WE SHOULD
SEE AT LEAST A FEW AFTERNOON STORMS... POTENTIALLY FOCUSED ALONG A
SEA BREEZE AND/OR OVER THE HIGHER TERRAIN WHERE THE GFS INDICATES
HIGHER MID LEVEL LAPSE RATES. THE VERTICAL THERMAL PATTERN SHOWS
LITTLE CHANGE... AND AGAIN EXPECT HIGHS OF 91-96 AND LOWS OF 70-75.
-GIH

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...

THE RIDGE TO OUR NORTHWEST WILL DEAMPLIFY THROUGH THE WEEKEND AS
RIDGING BUILDS OVER THE WESTERN US AND A BROAD TROUGH BEGINS TO
DEVELOP OVER THE WESTERN US. THIS WILL LEAD TO INCREASINGLY
UNSETTLED WEATHER AS A FEW UPPER DISTURBANCES TRAVERSE THE GREAT
LAKES AND A COLD FRONT SLIPS SOUTHEAST TOWARD OUR AREA.  IN THE
SHORT TERM...850MB TEMPS FALL SLIGHTLY FRIDAY BUT STILL REMAIN ABOVE
17C...SUGGESTING ANOTHER DAY OF LOW TO MID 90S.  THE THERMALLY
ENHANCED LEE TROUGH OVER THE PIEDMONT SHOULD AGAIN BE THE PRIMARY
FOCUS FOR CONVECTION INITIATION....WITH LITTLE SUPPORT ALOFT.
FORECAST SOUNDINGS SHOW SOME DRYING BETWEEN 850-700MB AND A SLIGHTLY
STRONGER CAP WHILE THE BEST MOISTURE SETS UP OVER WESTERN NC...WHERE
AND AXIS OF MODERATE INSTABILITY SEEMS MORE PLAUSIBLE.  POPS SHOULD
ACCORDINGLY BE GREATEST OVER THE WEST...BUT WITH LESS COVERAGE
EXPECTED THAN WEDNESDAY AND THURSDAY.  ANY CONVECTION WILL BE
DIURNALLY DRIVEN AND FRIDAY NIGHT WILL BE DRY WITH LOWS IN THE LOWER
70S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 AM WEDNESDAY...

SATURDAY AND SATURDAY NIGHT...
HEIGHTS ALOFT WILL BEGIN TO SLOWLY FALL SATURDAY AS TROUGHING BEGINS
OVER THE EASTERN US...SUPPORTING BETTER COVERAGE OF CONVECTION
DURING THIS PERIOD.  HOWEVER...AN APPROACHING COLD FRONT OVER THE
OHIO VALLEY WILL FOCUS MOST CONVECTION TO OUR NORTHWEST SATURDAY.
WITH FAIRLY UNIFORM SOUTHWESTERLY LOW LEVEL FLOW FORECAST OVER
CENTRAL NC...STORMS SHOULD BE MOSTLY ISOLATED...THOUGH INCREASINGLY
WESTERLY MID-LEVEL FLOW MAY ALLOW STORMS OVER THE MOUNTAINS AND
FOOTHILLS TO DRIFT EAST INTO THE PIEDMONT BY SATURDAY EVENING.
HIGHS A DEGREE OR TWO COOLER THAN PREVIOUS DAYS. BUT STILL IN THE
LOWER 90S FOR MUCH OF THE AREA. LOWS IN THE LOW TO MID 70S.

SUNDAY THROUGH TUESDAY...
REMNANTS OF THE AFOREMENTIONED COLD FRONT AND STRONG LEVEL
CONVERGENCE WILL MOVE INTO CENTRAL NC ON SUNDAY. DESTABILIZATION AND
MOISTURE POOLING ALONG THE FRONT BENEATH INCREASING CYCLONIC FLOW
ALOFT AND FAVORABLE DIURNAL TIMING WILL LEAD TO THE MOST
CONVECTIVELY ACTIVE DAY OF THE PERIOD...WITH NUMEROUS SHOWERS AND
STORMS EXPECTED.  THE FRONT IS THEN EXPECTED TO STALL EITHER OVER
CENTRAL NC OR JUST TO THE SOUTH...BECOMING MORE DIFFUSE WITH TIME.
HOWEVER..THIS WILL STILL ACT AS AN AID FOR SCATTERED CONVECTION
SUNDAY NIGHT AND MONDAY...WITH A TREND TOWARD MORE DIURNAL
CONVECTION AND THE POTENTIAL FOR DISTURBANCE IN THE NORTHWESTERLY
FLOW ALOFT THROUGH THE MIDDLE OF NEXT WEEK.  TEMPS WILL TREND BACK
TOWARD AND SLIGHTLY BELOW NORMAL.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 712 AM TUESDAY...

VFR CONDITIONS ARE EXPECTED TO DOMINATE THROUGH TODAY INTO TONIGHT.
SCATTERED STORMS WHICH PASSED NEAR RWI LAST EVENING INTO THE
OVERNIGHT HOURS HELPED WET THE GROUND ENOUGH TO FOSTER DEVELOPMENT
OF BANKS OF FOG AT THAT SITE. THIS FOG SHOULD LIFT AND MIX OUT TO
VFR BY 14Z. OTHERWISE... THERE HAS BEEN LITTLE TO NO FOG AS THE WARM
GROUND HAS KEPT THE NEAR-SURFACE AIR FROM COOLING TO THE DEW POINT.
ANY CIGS THIS AFTERNOON WILL BE VFR... HOWEVER ISOLATED TO SCATTERED
STORMS WHICH ARE EXPECTED TO FORM THIS AFTERNOON MAY PRODUCE A BRIEF
PERIOD OF MVFR/IFR CONDITIONS WITH HEAVY RAIN AND WIND GUSTS OVER 40
MPH. HOWEVER... WHILE COVERAGE SHOULD BE GREATEST AT FAY/GSO/INT...
THE OVERALL COVERAGE IS EXPECTED TO BE TOO LOW TO INCLUDE IN ANY
CENTRAL NC TAF AT THIS TIME. THE CHANCE OF STORMS WILL WANE AROUND
SUNDOWN WITH LOSS OF HEATING.

LOOKING BEYOND 12Z THURSDAY: VFR CONDITIONS SHOULD DOMINATE THROUGH
SUNDAY... ALTHOUGH SHALLOW SUB-VFR GROUND FOG IS POSSIBLE JUST
BEFORE AND AROUND DAYBREAK FRIDAY AND SATURDAY MORNINGS. THERE IS A
NEARLY DAILY CHANCE FOR A THUNDERSTORM AREAWIDE EACH AFTERNOON
THROUGH EARLY EVENING... BECOMING MORE NUMEROUS ON SUNDAY AHEAD OF A
COLD FRONT APPROACHING FROM THE NORTHWEST... AND BRIEF SUB-VFR
CONDITIONS ARE POSSIBLE IN AND NEAR ANY STORMS. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...NP
NEAR TERM...HARTFIELD
SHORT TERM...BLS
LONG TERM..BLS
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 17, 5:38 AM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
538 AM EDT WED JUL 17 2013

NCZ021>025-038>042-073>078-083>086-088-089-180945-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
538 AM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG STORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY
EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HALF INCH
DIAMETER HAIL... WIND GUSTS OVER 45 MPH... AND FREQUENT CLOUD TO
GROUND LIGHTNING.

IN ADDITION... HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL
PUSH HEAT INDEX VALUES TO AROUND 100 DEGREES OVER MUCH OF
CENTRAL NORTH CAROLINA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES WILL AGAIN APPROACH 100 DEGREES ACROSS CENTRAL
NORTH CAROLINA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ007>011-026>028-043-180945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON-
538 AM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL PUSH HEAT INDEX
VALUES TO AROUND 100 DEGREES OVER MUCH OF CENTRAL NORTH CAROLINA
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES WILL AGAIN APPROACH 100 DEGREES ACROSS CENTRAL
NORTH CAROLINA ON THURSDAY.

In the hours before

Special weather statement, Jul 17, 4:42 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
442 AM EDT WED JUL 17 2013

NCZ077-088-089-170945-
CUMBERLAND-HARNETT-SAMPSON-
442 AM EDT WED JUL 17 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON...HARNETT AND
CUMBERLAND COUNTIES THROUGH 545 AM EDT...

AT 441 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DUNN...OR ABOUT 12 MILES SOUTHEAST OF LILLINGTON...MOVING TOWARD THE
SOUTHWEST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... GODWIN... LINDEN...
FALCON... WADE... AND EASTOVER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 49 AND 75.

WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS... AND OTHER LIGHT
OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY
AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO
SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3511 7907 3536 7872 3532 7853 3496 7873
TIME...MOT...LOC 0841Z 027DEG 13KT 3530 7864

GIH
Special weather statement, Jul 17, 7:56 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 AM EDT WED JUL 17 2013

NCZ089-171300-
SAMPSON-
756 AM EDT WED JUL 17 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 900 AM EDT...

AT 755 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
5 MILES SOUTH OF CLINTON...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...IVANHOE...HARRELLS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IF
YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
      3480 7845 3488 7844 3487 7815 3474 7819
      3472 7814 3472 7811 3471 7811 3468 7815
      3455 7825
TIME...MOT...LOC 1155Z 001DEG 16KT 3464 7827

13

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:20 PM EDTSpecial Weather StatementRAHDurham55 min
Jul 16, 8:22 PM EDTAreal Flood AdvisoryRAHChatham, Wake98 min
Jul 16, 8:32 PM EDTSpecial Weather StatementRAHChatham58 min
Jul 16, 10:37 PM EDTSpecial Weather StatementRAHWarren53 min
Jul 16, 11:26 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash64 min
Jul 16, 11:29 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash46 min
Jul 17, 12:09 AM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson51 min
Jul 17, 4:42 AM EDTSpecial Weather StatementRAHCumberland63 min
Jul 17, 7:56 AM EDTSpecial Weather StatementRAHBladen64 min
Jul 17, 8:43 AM EDTSpecial Weather StatementRAHHoke, Scotland62 min
Jul 17, 1:00 PM EDTSpecial Weather StatementRAHRichmond, Scotland60 min
Jul 17, 1:18 PM EDTAreal Flood AdvisoryRAHAnson, Richmond, Scotland102 min
Jul 17, 1:27 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond48 min
Jul 17, 2:11 PM EDTFlash Flood WarningRAHAnson, Richmond3 hr
Jul 17, 2:14 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond61 min
Jul 17, 2:38 PM EDTSpecial Weather StatementRAHScotland52 min
Jul 17, 2:55 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland50 min
Jul 17, 3:36 PM EDTSpecial Weather StatementRAHStanly54 min
Jul 17, 4:19 PM EDTSpecial Weather StatementRAHDavidson56 min
Jul 17, 4:25 PM EDTSpecial Weather StatementRAHStanly35 min
Jul 17, 4:44 PM EDTSpecial Weather StatementRAHDavidson31 min
Jul 17, 5:21 PM EDTSpecial Weather StatementRAHStanly54 min
Jul 17, 7:08 PM EDTSpecial Weather StatementRAHSampson67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.